Alert archive / California / High Wind Watches in 2007
High Wind Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this high wind watch at Nov 30, 2007, 3:16 PM PST. It took effect at Dec 2, 2007, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 3:16 PM PST (23:16 UTC)
- In effect from
- Dec 2, 2007, 6:00 AM PST
- Expired
- Dec 1, 2007, 6:52 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 302316 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 PM PST FRI NOV 30 2007 CAZ001-003-011300- /O.NEW.KEKA.HW.A.0001.071202T1400Z-071203T2300Z/ REDWOOD COAST-NORTH COAST INTERIOR- 316 PM PST FRI NOV 30 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. A DEVELOPING STORM OVER THE PACIFIC IS EXPECTED TO BRING STRONG SOUTHERLY WINDS TO HUMBOLDT AND DEL NORTE COUNTIES SUNDAY AND MONDAY. WINDS WILL RAPIDLY INCREASE SUNDAY MORNING ALONG THE COAST AND MOUNTAIN RIDGES...WITH WIDESPREAD STRONG WINDS EXPECTED SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. THE HIGHEST WINDS WILL OCCUR ALONG COASTAL HEADLANDS FROM TRINIDAD NORTH TO THE OREGON BORDER...AS WELL AS OVER MOUNTAIN RIDGES. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THESE LOCATIONS. LOWER ELEVATION LOCATIONS FROM HUMBOLDT BAY SOUTH WILL WITNESS SLIGHTLY LOWER WIND SPEEDS...BUT GUSTS OF 50 MPH ARE STILL POSSIBLE. WINDS WILL RAPIDLY DECREASE MONDAY EVENING. WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES...AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BURGER
2 follow-up statements
000 WWUS76 KEKA 011219 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 419 AM PST SAT DEC 1 2007 CAZ001-003-020130- /O.UPG.KEKA.HW.A.0001.071202T1400Z-071203T2300Z/ /O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/ REDWOOD COAST-NORTH COAST INTERIOR- 419 AM PST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA COAST VERY EARLY SUNDAY MORNING. SOUTHERLY WINDS WILL BEGIN TO INCREASE LATE SATURDAY NIGHT WITH SUSTAINED WINDS REACHING SPEEDS OF 30 TO 40 MPH DURING THE DAY ON SUNDAY. THE SOUTHERLY WINDS WILL REMAIN STRONG INTO MONDAY AS ANOTHER POSSIBLY STRONGER STORM MOVES THROUGH THE REGION. STRONGEST WINDS WILL OCCUR ALONG COASTAL HEADLANDS FROM TRINIDAD NORTH TO THE OREGON BORDER...AS WELL AS OVER MOUNTAIN RIDGES AND EXPOSED AREAS OF INTERIOR HUMBOLDT AND DEL NORTE COUNTIES. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THESE LOCATIONS THROUGH MONDAY EVENING. WINDS WILL RAPIDLY DECREASE MONDAY NIGHT. WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES... AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE WINDS.| A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ002-020130- /O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/ MENDOCINO COAST- 419 AM PST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT. THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA COAST VERY EARLY SUNDAY MORNING. A SECOND AND POTENTIALLY STRONGER STORM WILL MAINTAIN THE STRONG SOUTHERLY WINDS THROUGH LATE MONDAY. WINDS WILL BEGIN TO INCREASE LATE SATURDAY NIGHT WITH SUSTAINED WINDS REACHING SPEEDS OF 30 TO 40 MPH DURING THE DAY ON SUNDAY AND MONDAY ACROSS COASTAL AREAS OF MENDOCINO COUNTY. GUSTS TO 60 MPH OVER LOCALLY WIND PRONE AREAS AND EXPOSED AREAS ALONG HIGHER ELEVATIONS ARE ANTICIPATED. THE WINDS WILL RAPIDLY DECREASE MONDAY NIGHT. WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES... AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE WINDS.| A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KEKA 011452 CCA NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 419 AM PST SAT DEC 1 2007 CAZ001-003-020130- /O.UPG.KEKA.HW.A.0001.071202T1400Z-071203T2300Z/ /O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/ REDWOOD COAST-NORTH COAST INTERIOR- 419 AM PST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA COAST VERY EARLY SUNDAY MORNING. SOUTHERLY WINDS WILL BEGIN TO INCREASE LATE SATURDAY NIGHT WITH SUSTAINED WINDS REACHING SPEEDS OF 30 TO 40 MPH DURING THE DAY ON SUNDAY. THE SOUTHERLY WINDS WILL REMAIN STRONG INTO MONDAY AS ANOTHER POSSIBLY STRONGER STORM MOVES THROUGH THE REGION. STRONGEST WINDS WILL OCCUR ALONG COASTAL HEADLANDS FROM TRINIDAD NORTH TO THE OREGON BORDER...AS WELL AS OVER MOUNTAIN RIDGES AND EXPOSED AREAS OF INTERIOR HUMBOLDT AND DEL NORTE COUNTIES. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THESE LOCATIONS THROUGH MONDAY EVENING. WINDS WILL RAPIDLY DECREASE MONDAY NIGHT. WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES... AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ002-020130- /O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/ MENDOCINO COAST- 419 AM PST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST MONDAY NIGHT. THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA COAST VERY EARLY SUNDAY MORNING. A SECOND AND POTENTIALLY STRONGER STORM WILL MAINTAIN THE STRONG SOUTHERLY WINDS THROUGH LATE MONDAY. WINDS WILL BEGIN TO INCREASE LATE SATURDAY NIGHT WITH SUSTAINED WINDS REACHING SPEEDS OF 30 TO 40 MPH DURING THE DAY ON SUNDAY AND MONDAY ACROSS COASTAL AREAS OF MENDOCINO COUNTY. GUSTS TO 60 MPH OVER LOCALLY WIND PRONE AREAS AND EXPOSED AREAS ALONG HIGHER ELEVATIONS ARE ANTICIPATED. THE WINDS WILL RAPIDLY DECREASE MONDAY NIGHT. WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES... AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Nov 30, 5:37 AM PST, 9 hours 39 minutes earlier.
Area forecast discussion, Nov 30, 5:37 AM PST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 537 AM PST FRI NOV 30 2007 .SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE OVER THE NORTHERN PORTION OF THE FORECAST AREA THROUGH SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES SLIDE SOUTHWARD OFFSHORE OF NORTHERN CALIFORNIA. A STRONG STORM SYSTEM WILL BRING STRONG WINDS AND HAZARDOUS SEAS ACROSS THE NORTHERN CALIFORNIA WATERS...AND RAIN ACROSS NORTHWESTERN CALIFORNIA EARLY NEXT WEEK. && .DISCUSSION...VERY COLD UPPER LEVEL LOW CONTINUES TO SIT OVER THE HUDSON BAY IN EASTERN CANADA WITH A BROAD TROF EXTENDING FROM IT INTO THE WESTERN CONUS. IT IS THIS SYSTEM THAT WILL KEEP THE WEATHER ACROSS NORTHWEST CALIFORNIA UNSETTLED THROUGH THE WEEKEND. SEVERAL SMALLER...AND VERY COLD SHORTWAVES WILL ROTATE AROUND THIS TROF THROUGH SUNDAY. WATER VAPOR AND IR SATELLITE IMAGERY THIS MORNING SHOWS ONE OF THESE UPPER LEVEL SHORTWAVES CURRENTLY SLIDING SOUTHWARDS WELL OFF THE SOUTHERN OREGON COASTLINE. THE NEXT SHORTWAVE ROTATING AROUND THE MAIN TROF IS ALSO VISIBLE OFF THE COAST OF BRITISH COLOMBIA...AND IT IS FORECASTED TO MOVE DOWN THE COAST LATER TONIGHT. THOUGH THESE SYSTEMS HAVE FAIRLY GOOD DYNAMICS ASSOCIATED WITH THEM...PRECIPITABLE WATER VALUES OVER THE PACIFIC NW AND EASTERN PACIFIC REMAIN FAIRLY LOW. THIS LACK OF MOISTURE WILL LIMIT SHOWER ACTIVITY TO MAINLY IN THE VICINITY OF THE STRONGEST PORTIONS OF THE UPPER LEVEL SHORTWAVES...WHICH ARE FORECASTED TO REMAIN WELL OFFSHORE. A FEW LIGHT SHOWERS MAY SURVIVE TO REACH THE IMMEDIATE COAST NORTH OF CAPE MENDOCINO. THE MAIN UPPER LEVEL LOW WILL BEGIN TO RETROGRADE WESTWARDS INTO THE GULF OF ALASKA ON SATURDAY AS THE STRONG RIDGE CURRENTLY OVER THE CENTRAL PACIFIC AND ALASKA BREAKS DOWN. THE REDEVELOPMENT OF A COLD POLAR VORTEX OVER THE GULF OF ALASKA IS EXPECTED EARLY NEXT WEEK...SETTING UP A STRONG...NEARLY ZONAL JET ACROSS THE PACIFIC. SUBTROPICAL MOISTURE CURRENTLY OVER THE WEST PACIFIC IS FORECASTED TO BE TRANSPORTED IN THE WESTERLY FLOW ACROSS THE PACIFIC...SUPPORTING A GOOD MOISTURE SUPPLY OVER THE REGION. THOUGH THE EXACT TIMING AND LOCATION OF ITS DEVELOPMENT REMAIN UNCERTAIN...CONFIDENCE REMAINS HIGH IN THE DEVELOPMENT OF A STRONG SURFACE LOW OVER THE EASTERN PACIFIC LATE SUNDAY INTO MONDAY. STRONG SOUTHERLY WINDS WILL DEVELOP OUT AHEAD OF THE LOW ACROSS NORTHWEST CALIFORNIA...WITH SUSTAINED WINDS OF 25-35 MPH POSSIBLE ALONG THE COAST SUNDAY AND MONDAY. COASTAL HEADLANDS...RIDGETOPS...AND OTHER FAVORED LOCATIONS COULD SEE GUSTS APPROACHING 60 MPH. WARM ADVECTION ASSOCIATED WITH THE STRONG SOUTHERLY FLOW WILL QUICKLY RAISE SNOW LEVELS LATE SUNDAY AFTERNOON...LIMITING SNOWFALL AMOUNTS TO THE HIGHEST ELEVATIONS. THE BEST CHANCE FOR MEASURABLE SNOW WILL BE ON SATURDAY NIGHT...AS MOISTURE BEGINS TO MOVE INTO THE AREA AND THE COLDEST AIR ASSOCIATED WITH THE UPPER LEVEL LOW MOVES TO OUR NORTH. DYNAMICS AND AVAILABLE MOISTURE POSE THE POTENTIAL FOR SIGNIFICANT RAINFALL TOTALS...ESPECIALLY OVER THE KING MOUNTAIN RANGE AND NORTHERN DEL NORTE COUNTY. THE SOUTHERLY WINDS WILL PLACE THE EUREKA AREA IN THE RAIN SHADOW OF THE KING MOUNTAIN RANGE. THEREFORE EXPECT LOWER RAINFALL AMOUNTS FOR AREAS JUST NORTH OF THE KING RANGE. ALM && .AVIATION...AN UPPER TROUGH HAS BEEN DIGGING OFFSHORE THE COAST...WITH CLOSED CELL CUMULUS STAYING OFFSHORE. SATELLITE IMAGERY DID SHOW PATCHES OF STRATOCUMULUS TYPE CLOUDS OVER THE INTERIOR...BUT NOTHING WAS SHOWING UP ON RADAR ANYWHERE. WITH THE UPPER TROUGH SWINGING OVER NW CA TONIGHT...STRATOCUMULUS CLOUDS STREAMING SOUTHWARD OFFSHORE OVER THE COASTAL WATERS MAY PUSH ASHORE AROUND CAPE MENDOCINO AND BRING BRIEF MVFR CEILINGS TO THE COASTAL SITES. DJB && .MARINE...GOING SHORT TERM FORECAST CONCERN CONTINUES TO BE THE NORTH WINDS...MAINLY AROUND AND SOUTH OF THE CAPE. IN ADDITION ...SEAS HAVE COME UP...AND WERE RUNNING VERY STEEP AROUND 10 FT THROUGH THE NIGHT. THUS WILL NEED TO RE-HOIST THE SMALL CRAFT ADVISORY NORTH OF THE CAPE...FOR HAZARDOUS SEAS. MODELS LOOK TO HAVE A DECENT HANDLE ON THE WINDS THROUGH TONIGHT AND WILL CONTINUE WITH A BLEND OF THE NAM AND GFS SOLUTIONS...FROM THE 12Z...18Z AND WHAT WE HAVE OF THE 0OZ SETS. AS FOR THE SEAS...THE ENP AND SWAN INDICATE A MIXTURE OF TWO WAVE GROUPS...ONE IN THE 8-10 SECOND BAND AND ANOTHER IN THE 14-16 SECOND BAND. THESE WAVES WERE COMBINING FORCES AND CREATING STEEP AND VERY STEEP SEAS OF 8-10 FEET. SOMEWHAT UNCERTAIN AS TO HOW LONG TO KEEP THE ADVISORY IN EFFECT. WILL BE CAUTIOUS AND KEEP THE ADVISORY GOING TIL THIS EVENING. WINDS AND SEAS SHOULD SUBSIDE ON SATURDAY...BEFORE AN INTENSE STORM SYSTEM IN THE CENTRAL PACIFIC APPROACHES THE WEST COAST. THE LATEST RUNS OF THE GFS AND NAM12 HAVE SPED UP THE ONSET OF THE SOUTH WINDS. GALES LOOK TO START UP AS EARLY AS SAT NIGHT. SOLUTIONS REMAIN CONSISTENT ON WINDS RAMPING UP TO 45-50 KTS SUN AND MON...BUT WERE MUCH FASTER AND BRING STORM FORCE WINDS TO THE OUTER WATERS BY SUN AFTERNOON...AS A WARM FRONT APPROACHES THE COAST. WINDS SHOULD COME UP AGAIN ON MONDAY AS A BAROCLINIC BAND EDGES TOWARD THE COASTAL WATERS. BE INTERESTING TO SEE IF A SQUALL LINE DEVELOPS ON MONDAY. WITH WINDS OF 45-50 KTS BEAUFORT WIND SCALE INDICATES SEAS OF 29-41 FT. ENP HAS THE TRAILING WEST SWELL ARRIVING MONDAY NIGHT AND DURING THE DAY ON TUESDAY. THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE MAGNITUDE OF THE SWELL. FOR NOW WILL FOLLOW THE ENP SCENARIO. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. SMALL CRAFT ADVISORY FROM CAPE MENDOCINO TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.